Open Access
Translator Disclaimer
March, 1980 Asymptotic Distribution of $L_2$ Norms of the Deviations of Density Function Estimates
Aldo Jose Viollaz
Ann. Statist. 8(2): 322-346 (March, 1980). DOI: 10.1214/aos/1176344957

Abstract

Let $(\phi_\nu)^\infty_{\nu=0}$ be a complete orthonormal system of functions on a interval $\lbrack a, b\rbrack$ and let $w$ be a function defined on $\mathbb{R}$ with support $\lbrack a, b\rbrack$ and strictly positive on $(a, b)$. Let $(x_j)^\infty_{j=1}$ be i.i.d.rv's absolutely continuous with density function $f$ with respect to Lebesgue measure $\mu$ on $\mathbb{R}$. Let $f_n$ be the estimate of $f$ defined for $x\in (a, b)$ by $f_n(x) = \Sigma^m_{\nu=0}a_\nu(m)\hat{d}_\nu\phi_\nu(x)/w(x)$, where $a_\nu(m), (m = 0, 1, \cdots, \nu = 0, 1, \cdots, m)$ is a sequence in $\mathbb{R}$ and $\hat{d}_\nu = n^{-1}\Sigma^n_{j=1}\phi_\nu(X_j)w(X_j)$. In this work the asymptotic distributions of the functionals $T_n = n(m + 1)^{-1} \int^b_a(f_n - Ef_n)^2w^2 dx$ and $T^\ast_n = n(m + 1)^{-1} \int^b_a(f_n - f)^2w^2 dx$ are found. These results are used to construct tests of goodness-of-fit analogous to those proposed by Bickel and Rosenblatt. The basic idea in obtaining the results consists in finding the asymptotic distribution of $T_n(T^\ast_n)$ with $f_n$ replaced by a conveniently chosen Gaussian process and showing that the two functionals converge to the same law. For this the normalized and centered sample distribution function is approximated by an appropriate Brownian motion process by using a Skorohod-like imbedding due to Brillinger and Breiman.

Citation

Download Citation

Aldo Jose Viollaz. "Asymptotic Distribution of $L_2$ Norms of the Deviations of Density Function Estimates." Ann. Statist. 8 (2) 322 - 346, March, 1980. https://doi.org/10.1214/aos/1176344957

Information

Published: March, 1980
First available in Project Euclid: 12 April 2007

zbMATH: 0433.62025
MathSciNet: MR560733
Digital Object Identifier: 10.1214/aos/1176344957

Subjects:
Primary: 62G05
Secondary: 62E20

Rights: Copyright © 1980 Institute of Mathematical Statistics

JOURNAL ARTICLE
25 PAGES


SHARE
Vol.8 • No. 2 • March, 1980
Back to Top